Alert archive / Puerto Rico / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 4, NWS JSJ
NWS JSJ issued this severe thunderstorm warning at Aug 10, 2010, 12:21 PM CDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2010, 12:21 PM CDT (17:21 UTC)
- Expired
- Aug 10, 2010, 1:15 PM CDT
- In force
- 54 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
The radar
The San Juan radar (TJUA), 115 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
649 WUCA52 TJSJ 101721 SVRSJU PRC011-097-101815- /O.NEW.TJSJ.SV.W.0004.100810T1721Z-100810T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN JUAN PR 121 PM AST TUE AUG 10 2010 THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANASCO MUNICIPALITY IN PUERTO RICO... MAYAGUEZ MUNICIPALITY IN PUERTO RICO... THIS INCLUDES THE CITY OF MAYAGUEZ... * UNTIL 215 PM AST * AT 116 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MAYAGUEZ...AND MOVING WEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL MOVE OFFSHORE BY ABOUT 2 PM AST. THIS THUNDERSTORMS MAY BE ACCOMAPANIED BY LARGE HAIL AND VERY STRONG WINDS. LAT...LON 1822 6720 1827 6717 1825 6711 1817 6713 TIME...MOT...LOC 1719Z 104DEG 17KT 1823 6714 $$ SNELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 10:58 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 10, 10:58 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1158 AM AST TUE AUG 10 2010 .UPDATE...A TUTT LOW LOCATED NORTH OF THE FORECAST AREA IS HELPING TO ENHANCE SHOWERS AND THUNDERSTORMS COVERAGE ACROSS THE LOCAL ISLANDS. AS A RESULT...A MOIST AND UNSTABLE WEATHER PATTERN WILL BE THE RULE FOR THE NEXT SEVERAL DAYS. SHOWERS AND ISOLATED THUNDERSTORM WILL CONTINUE TO MOVE INLAND... AFFECTING THE EASTERN AND SOUTHEASTERN PORTIONS OF PUERTO RICO AS WELL AS THE VI FORM TIME TO TIME. THEN...AVAILABLE MOISTURE WILL COMBINE WITH LOCAL EFFECTS AND FAVORABLE ATMOSPHERIC CONDITIONS TO PRODUCE A GOOD DEAL OF CLOUDINESS...SHOWERS AND THUNDERSTORMS ACROSS THE NORTHWESTERN QUADRANT OF PUERTO RICO. CHANGES WERE DONE TO THE PREVIOUS FORECAST PACKAGE TO INCREASE THE POP'S IN FEW ZONES. && .AVIATION...A VERY MOIST AND UNSTABLE AIR MASS WILL INDUCE SHRA/TSRA ACROSS MOST OF LOCAL AREA TODAY. BRIEF MVFR CONDS WILL REMAIN POSSIBLE ACROSS TIST/TISX AND TJSJ IN PASSING SHOWERS. MVFR CONDITIONS AND LOCAL MOUNTAIN OBSCURATIONS ARE EXPECTED AFT 10/18Z IN SHRA/TSRA MAINLY OVER THE INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO. && .PREV DISCUSSION... /ISSUED 548 AM AST TUE AUG 10 2010/ SYNOPSIS...GENERALLY UNSETTLED WEATHER IS EXPECTED TO PERSIST ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS THROUGH THE END OF THE WEEK. DISCUSSION...LATEST PW ESTIMATES...ALONG WITH 00Z SOUNDING DATA FROM YESTERDAY EVENING...INDICATE A VERY MOIST AIR MASS PERSISTING ACROSS THE REGION. MORNING PERCEPTIBLE WATER VAPOR ESTIMATE NOW IN EXCEEDENCE OF 2.5 INCHES...AS THE TUTT LOW TO THE NORTH OF THE REGION CONTINUES TO HELP DRAW DEEP TROPICAL MOISTURE NORTHWARD ACROSS THE LOCAL ISLANDS. EXPECT THIS AMPLE MOISTURE...COMBINED WITH A CONDITIONALLY UNSTABLE ATMOSPHERE AND FAVORABLE UPPER LEVEL CONDITIONS...TO RESULT IN AN ACTIVE WEATHER DAY ACROSS THE LOCAL ISLANDS. SO FAR THIS MORNING...SHOWER ACTIVITY HAS BEEN LIMITED TO THE LOCAL COASTAL WATERS AND EASTERN SECTIONS OF PUERTO RICO...WITH A LARGE AREA OF STRONG THUNDERSTORMS OBSERVED THE LOCAL CARIBBEAN WATERS. AS THE SUN RISES...EXPECT LOCALLY DRIVEN SHOWER ACTIVITY TO DEVELOP BY LATE MORNING OR EARLY AFTERNOON...AS THICKEST CLOUD COVER THIS MORNING WILL REMAIN ACROSS THE LOCAL WATERS AND SHOULD NOT SIGNIFICANTLY AFFECT SURFACE HEATING ACROSS THE ISLAND. WITH EAST SOUTHEASTERLY WIND FLOW IN RESPONSE TO AREA OF LOW PRESSURE TRYING TO DEVELOP NEAR 50 WEST...STEERING FLOW SHOULD BE TOWARDS THE NORTHWEST TODAY...WHICH SHOULD FAVOR THE SAN JUAN METRO AREA AS WELL AS NORTHWESTERN PUERTO RICO LATER IN THE DAY. PW VALUES ARE EXPECTED TO HOLD ABOVE 2 INCHES THROUGH THE END OF THE WEEK...BEFORE SHARPLY DROPPING OFF OVER THE UPCOMING WEEKEND ACCORDING TO LATEST GFS...WITH TUTT LOW EVENTUALLY STARTING TO FILL AND LIFT NORTHEASTWARD BY FRIDAY. WENT AHEAD AND INCREASED EXPECTED WEATHER THROUGH THE END OF THE WEEK...WITH NO SIGNIFICANT CHANGES BEYOND. AVIATION...A VERY MOIST AND UNSTABLE AIR MASS WILL INDUCE THE FORMATION OF SHRA/TSRA ACROSS MOST OF PR. THIS ACTIVITY WILL PRODUCE OCCASIONAL PERIODS OF MVFR/IFR CONDS... WITH MOUNTAIN OBSCURATIONS IN HIGHER TERRAIN. LLVL WINDS WILL CONTINUE FROM THE EAST SOUTHEAST AT 10 TO 15 KTS. && .PRELIMINARY POINT TEMPS/POPS... SJU 91 78 89 78 / 60 60 60 20 STT 89 80 89 80 / 70 60 60 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 23/12
Hazardous weather outlook, Aug 10, 4:48 AM CDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 548 AM AST TUE AUG 10 2010 AMZ710>745-PRZ001>013-111000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 548 AM AST TUE AUG 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL INCREASE DURING THE DAY AS A LOW LEVEL TROUGH MOVES ACROSS THE AREA. LOCALIZED AREAS OF URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE. SHOWERS AND THUNDERSTORMS WILL DIMINISH OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-111000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 548 AM AST TUE AUG 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL INCREASE DURING THE DAY AS A LOW LEVEL TROUGH MOVES ACROSS THE LOCAL AREA. LOCALIZED AREAS OF URBAN AND GUT FLOODING WILL BE POSSIBLE. SHOWERS AND THUNDERSTORMS WILL DIMINISH OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 10, 12:03 PM CDT, 18 minutes before
PRC013-065-101745-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
103 PM AST TUE AUG 10 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 145 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
HATILLO AND ARECIBO
AT 1259 PM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 8 MILES SOUTHEAST OF RAFAEL CAPO...OR ABOUT 6 MILES
NORTH OF UTUADO...MOVING NORTHWEST AT 20 MPH.
SOME OF THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING
AND ARE CAPABLE OF PRODUCING STRONG WIND GUSTS OF UP TO 35 MPH OR MORE
AT LEAST UNTIL 145 PM AST.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.Special weather statement, Aug 10, 12:10 PM CDT, 11 minutes before
PRC013-065-101745-
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
1255 PM AST MARTES 10 DE AGOSTO DE 2010
EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 1:45 PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS
EN PUERTO RICO
HATILLO Y ARECIBO
A LAS 12:59 PM AST...EL RADAR DOPPLER DETECTO UNA TRONADA 8 MILLAS
SURESTE DE RAFAEL CAPO...O ALREDEOR 6 MILLAS NORTE DE UTUADO...
MOVIENDOSE AL NORTHOESTE A 20 MPH.
ALGUNAS DE ESTAS TRONADAS PRODUCEN FRECUENTES RAYOS Y SON CAPACES DE
PRODUCIR RAFAGAS DE HASTA 35 MPH O MAS HASTA AL MENOS LAS 1:45 PM
AST.
LAS LLUVIAS FUERTES PUEDEN INUNDAR AREAS BAJAS Y DE POBRE DRENAJE.
EVITE ESTAS AREAS Y NO CRUCE CARRETERAS INUNDADAS. LOS NIVELES DEL
AGUA EN LOS RIACHUELOS Y RIOS PUEDEN AUMENTAR...POR LO TANTO BUSQUE
TERRENO ALTO Y SEGURO.
RELAMPAGOS INTENSOS HAN SIDO REPORTADOS CON ESTAS TRONADAS. SI SE
ENCUENTRA AFUERA MANTENGASE ALEJADO DE OBJETOS ALTOS Y AISLADOS COMO
ARBOLES. ENTRE A UN LUGAR SEGURO Y EVITE USAR EL TELEFONO A MENOS
QUE SEA UNA EMERGENCIA. DESCONECTE ENSERES ELECTRICOS INNECESARIOS
ANTES DE QUE LAS TRONADAS SE ACERQUEN.The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 10:38 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 10, 11:34 AM CDT | Areal Flood Advisory | JSJ | 116 min | |
| Aug 10, 12:11 PM CDT | Areal Flood Advisory | JSJ | 112 min | |
| Aug 10, 12:36 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 10, 5:51 PM CDT | Flash Flood Warning | JSJ | 3 hr |
Nearby
Severe Thunderstorm Warnings in Puerto Rico, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.